1 1/2 years ago, I injured my knee (dislocated my patella), and had a TTT, Lateral Release, VMO advancement and a new trochlear goove dug. I also had severe chondromalacia that was cleaned up over the entire back of my patella. This surgery was last Apirl. I developed a mass of scar tissue, and had a scope last June to remove it, and do some more clean up work. I had general anesthesia both times.
Here's my question: I have suffered from fatigue and lethargy ever since along with joint aches, headaches and heat intolerance (I feel hot most of the time...). I have seen my GP and the Ortho, and they both said to just give it time, and will not do any blood work, or further testing. The GP suggested that it is from inactivity. Well, I go PT 3 times a week for about 2 hours, doing strength training, riding a stationary bike for 10-15 mintues and a seated stair-climber for another 10-15 minutes so I work up quite a sweat. Plus, I maintian my home PT. Quite honestly, I haven't been this active since my injury, so that explanation does not make sense to me. They both dismiss the notion that the surgeries might have "knocked me for a loop", and neither is concerned. I am very concerned, however! I feel pretty rotten most of the time - I have dark circles under my eyes no matter how much sleep I get, and I feel like I need a nap every afternoon. I am WAY too young to feel SO OLD (I am a 39 year old female).
Could this be from the anesthesia this far along? Could the NSAIDS do this?? Any ideas to help me feel better would be welcomed!!
It is unlikely that anesthesia would still be affecting you this far from the surgery. There are many possibilities for the symptom of fatigue - including thyroid disorders (which can also cause heat intolerance), rheumatoid disorders, kidney and liver diseases, anemia, infection etc.
As a start, I would consider tests for thyroid, ANA and ESR level (looking for rheumatological disease), blood count, liver tests, HIV test and a chemistry panel.
If you are not comfortable with your GP's assessment, you may want to consider another opinion.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.